Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 5, 2006, 3:49 PM MDT for Bannock County, Idaho. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2006, 3:49 PM MDT (21:49 UTC)
- Expired
- Jul 5, 2006, 4:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:50 AM MDT, 12 hours 59 minutes earlier.
Area forecast discussion, Jul 5, 2:50 AM MDT, 12 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 250 AM MDT WED JUL 5 2006 .DISCUSSION...BIGGEST CONCERN TODAY IS OF SHORTWAVE PROGRESSING NORTH OUT OF UTAH INTO FCST AREA. CENTER OF CIRCULATION OVER GREAT SALT LAKE THIS MORNING PER WV IMAGERY WITH AMPLE MOISTURE WRAPPED AROUND IT. 88D MOSAIC SHOWS SCATTERED CONVECTIVE ACTIVITY WORKING NORTH OUT OF UTAH AS WELL WITH ANOTHER LEADING BAND ASSOCIATED WITH DEFORMATION ZONE AHEAD OF WAVE OVER CENTRAL MTNS. MODEL SOUNDINGS CONTINUE TO SHOW PW VALUES ARUOND AND OVER ONE INCH. STORM MOTION REMAINS SLOW AROUND 10 KTS THUS EXPECT HEAVY RAIN. MODELS DIFFER SLIGHTLY REGARDING LOCATION/TIMING OF BEST QPF VALUES. THUS KEPT POPS HIGH THROUGH THIS EVENING. WILL ALSO CONTINUE FLOOD WATCH FOR FLASH FLOODING TODAY. ANOTHER SHORTWAVE PROGGED TO SLIP THROUGH REGION THURSDAY ALBEIT MUCH WEAKER THAN TODAYS WAVE. ANOTHER ROUND OF CONVECTION EXPECTED FOR THURSDAY BUT LOWER LEVELS MUCH DRIER THUS KEPT POPS MORE ISOLD/SCT. BY FRI...RIDGE AXIS TRIES TO REESTABLISH ITSELF OVER FCST AREA WITH HEIGHTS RISING FRI INTO SAT. KEPT LOW POPS OVER HIGHER TERRAIN FOR WEAK IMPULSES TRYING TO BREAK THROUGH RIDGE. UPPED POPS SLIGHTLY FOR SUN AS GFS TRIES TO FLATTEN RIDGE WITH SHORTWAVE ENERGY COMING OUT OF SOUTHERN CALIFORNIA. FOR REMAINDER OF FCST...STUCK WITH LOW POPS AS GFS APPEARS TO CONTINUE TO TRY TO FLATTEN RIDGE WITH ANOTHER NRN PACIFIC LOW BUT SOLN MUCH FASTER/STRONGER THAN EC SOLN. KEPT TEMPS SLIGHTLY WARMER THAN GFS GUIDANCE AS RESULT. DMH && .AVIATION...REGIONAL RADAR LOOP SHOWING SCATTERED SHOWERS WORKING NORTH ACROSS THE NRN UTAH BORDER THIS MORNING. VFR CONDITIONS EXPECTED TO PREVAIL THROUGH MORNING UNTIL SUB-TROPICAL WAVE OVER ERN NEVADA LIFTS NORTH INTO SRN IDAHO THIS AFTERNOON. THIS WAVE SHOULD TRIGGER NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON WITH MVFR CONDITIONS AND/OR MOUNTAIN OBSCUREMENTS ASSOCIATED WITH THE HEAVIER CONVECTIVE ACTIVITY. WAVE LIFTS NORTHEAST OF REGION TONIGHT WITH DRIER LOOKING SW FLOW AND VFR CONDITIONS PREVAILING ACROSS REGION. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR IDZ017- IDZ019-IDZ020-IDZ021-IDZ022-IDZ023-IDZ024-IDZ025-IDZ031-IDZ032. &&
Hazardous weather outlook, Jul 5, 4:47 AM MDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 447 AM MDT WED JUL 5 2006 IDZ017>025-031-032-061100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 447 AM MDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A DISTURBANCE WILL SLIDE NORTH THROUGH EASTERN IDAHO TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS THE ENTIRE AREA. THE AIRMASS IS VERY MOIST...AND THE RAINFALL MAY BE VERY HEAVY AT TIMES. LOCALIZED FLOODING IS POSSIBLE THEREFORE A FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR MOST OF EASTERN IDAHO. PLEASE SEE THE LATEST FLOOD BULLETIN FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAINLY ISOLATED THUNDERSTORMS ARE EXPECTED EACH DAY FOR TUESDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:58 PM MDT | Flood Watch | PIH | Bannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 12 more | 28 hr |
| Jul 5, 5:34 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 41 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.